What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at May 27, 2:03 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, May 27, 2:03 PM CST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
303 PM CDT Sat May 27 2017
.SYNOPSIS...
Issued at 301 PM CDT Sat May 27 2017
Weak flow in the warm sector continues ahead of a synoptic cold
front located from central Minnesota through central Kansas. The
main warm front remains in Missouri, where severe convection is
focused, while to the north over Iowa, a weak MVC is moving
northeast through northeast Iowa. Only a small area of rain and
isolated storms is active on this MCV as of 230 PM. Stratus finally
cleared out around 1 PM today, and highs in the lower to mid 70s are
still expected in most locations.
&&
.SHORT TERM...(This Evening through Sunday)
ISSUED AT 301 PM CDT Sat May 27 2017
The cold will arrive Sunday, with mild temperatures and lowering
humidity levels by afternoon. It will be an outstanding Sunday
afternoon. Before then, a continuation of low chance pops is
warranted in the somewhat chaotic flow ahead of the cold front
through mid morning Sunday. The MVC may help fire a few storms
through mid evening in the Iowa counties as it dissipates, but only
a few high res guidance indicate that threat, which are the same
ones that have the MVC much more active through the afternoon than
reality. Tonight, we will have a bit of instability, but little
convergence through the night, thus activity should be slow moving
and isolated. The storms offer spotty rain amounts of up to an inch,
but should leave most locations nearly dry. Sunday, with instability
hard to building under morning cloud cover, only isolated rain
amounts are again expected, before the cold front sweeps dry air in
from the northwest during the late morning and afternoon. Clearing
skies should lead to highs in the mid 70s, while dewpoints drop to
the lower to mid 50s, with winds at 8 to 10 mph. This is high
confidence forecast of pleasant weather!
ERVIN
.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 301 PM CDT Sat May 27 2017
Long term forecast starts with large scale trof across the area,
then transitions to weak ridging midweek before the flow becomes
more energetic late this week into next week. Overall deep
moisture is expected to remain south of the area through the period.
While there are chances for precip through the period, overall
forcing appears to be weak and thus difficult to determine details
this far out.
Closed H5 low over Hudson Bay will slowly lumber east and south
through Wednesday. Spokes of vorticity are forecast to move into
our area through this time. Each of these spokes could lead to
precipitation, however have higher confidence in seeing clouds and
wind from these waves than precip. With the H5 flow, expect cooler
and drier air across the area with temps being just below average.
This will likely lead to a nice Memorial Day. This pattern will
shift to weak ridging midweek leading to a great week with temps
beginning to reach normal late week.
Differences between the guidance for the weekend leads to low pops
as one model has precip and the others do not.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
ISSUED AT 1208 PM CDT Sat May 27 2017
Extensive low clouds and fog are lifting quickly as of 17Z. This
is true in all sites. A dissipating area of showers and storms
will possibly move through eastern Iowa, but this is now looking
more like scattered showers now. I have a vicinity shower possible
later this afternoon, followed again by this potential after 06z
tonight when a cold front moves through. Conditions should be
mainly VFR until that cold front arrives late tonight, followed
then by gradual improvement back to VFR by mid to late morning
Sunday.
&&
.HYDROLOGY...
Little change to the forecasts this time. Latest forecast for DLDI4
was increased slightly and this puts the river into Moderate flood.
This forecasts seems to be right in the middle of the ensemble
forecasts, so decided to go with it. Otherwise, no sig changes to
the current forecasts. Some ensembles continue to show differences
between crest heights this week. This means that later forecasts
may have different crest heights.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Gibbs
AVIATION...Ervin
HYDROLOGY...Gibbs
Hazardous weather outlook, May 27, 3:47 AM CST, 13 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
447 AM CDT Sat May 27 2017
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-281000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
447 AM CDT Sat May 27 2017
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...TODAY AND TONIGHT
Areas of dense fog reducing visibilties down to a quarter mile or
less will affect the area through 8 AM CDT this morning.
Thunderstorms will move in across the area from the west this
afternoon and last into the evening period. There is a Slight Risk
for severe storms generally south of the Interstate 80 corridor,
while there is a Marginal Risk across the rest of the area up to
the Highway 20 corridor. Large hail and damaging winds are the
main threats with these afternoon and evening storms. Locally
heavy rainfall producing flooding, ponding of water on roads and
drainage ditches, is also possible.
Depending on how extensive in strength and coverage the evening
thunderstorms are, there may be another round of late night
thunderstorms mainly along and north of Interstate 80 after
Midnight. If these storms manage to form, they may be capable of
producing hail and brief heavy downpours.
The Mississippi River is or will be experiencing flooding. Please
see the latest Flood Statements and Flood Warnings for details.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon and evening.
Please report any severe weather to the weather office in
the Quad Cities.
12/Nichols
In the hours before
Special weather statement, May 27, 3:13 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
413 PM CDT SAT MAY 27 2017
IAC011-019-272145-
Buchanan-Benton-
413 PM CDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUCHANAN AND
NORTHEASTERN BENTON COUNTIES UNTIL 445 PM CDT...
At 413 PM CDT, a strong thunderstorm was located over Brandon, or 9
miles north of Vinton, moving northeast at 10 mph.
Pea size hail is possible with this storm.
Locations impacted include...
Independence, Vinton, Urbana, Brandon, Rowley, Lime Creek County
Park, Spencers Grove, Minne Estema Park, Cheney and Vinton Memorial
Airport.
This includes Interstate 380 between mile markers 42 and 54.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4249 9183 4224 9183 4216 9207 4230 9209
4230 9206 4234 9207
TIME...MOT...LOC 2113Z 243DEG 10KT 4229 9197
ERVINSpecial weather statement, May 27, 3:21 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
421 PM CDT SAT MAY 27 2017
IAC107-272145-
Keokuk-
421 PM CDT SAT MAY 27 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KEOKUK COUNTY UNTIL
445 PM CDT...
At 421 PM CDT, a strong thunderstorm was located over What Cheer, or
10 miles northwest of Sigourney, moving east at 20 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Sigourney, What Cheer, Delta, Keswick, Webster, Thornburg, Gibson,
Coal Creek, Keokuk County Expo, Lake Belva Deer Park, Yenruogis
County Park, Keokuk County Fairgrounds and Sigourney Iowa Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4149 9241 4151 9228 4151 9222 4133 9208
4130 9241
TIME...MOT...LOC 2121Z 255DEG 17KT 4141 9238
ERVINLocal storm report, May 27, 4:08 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM FUNNEL CLOUD 5 NE RICHLAND 41.24N 91.93W
05/27/2017 WASHINGTON IA TRAINED SPOTTER
FUNNEL CLOUD AND WALL CLOUD VISIBLE WELL TO THE NORTHWEST
FROM HIGHWAY 1 IN SOUTHEAST WASHINGTON COUNTY. LOCATION
APPROXIMATE.
&&
DLSLocal storm report, May 27, 4:16 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 5 NE SIGOURNEY 41.39N 92.15W
05/27/2017 M1.25 INCH KEOKUK IA TRAINED SPOTTER
JUST EAST OF LAKE BELVA DEER STATE PARK. QUARTER TO HALF
DOLLAR SIZE HAIL.
&&
DC